The Planar Index and Outerplanar Index of Some Graphs Associated to Commutative Rings

Open access

Abstract

In this paper, we study the planar and outerplanar indices of some graphs associated to a commutative ring. We give a full characterization of these graphs with respect to their planar and outerplanar indices when R is a finite ring.

[1] M. Afkhami, When the comaximal and zero-divisor graphs are ring graphs and outerplanar, Rocky Mountain J. Math. 6 (2014) 1745–1761. doi:10.1216/RMJ-2014-44-6-1745

[2] M. Afkhami and K. Khashyarmanesh, The cozero-divisor graph of a commutative ring, Southeast Asian Bull. Math. 35 (2011) 753–762.

[3] M. Afkhami and K. Khashyarmanesh, On the cozero-divisor graphs of commutative rings and their complements, Bull. Malays. Math. Sci. Soc. 35 (2012) 935–944.

[4] M. Afkhami and K. Khashyarmanesh, Planar, outerplanar, and ring graph of the cozero-divisor graph of a finite commutative ring, J. Algebra and its Appl. 11 (2012) 1250103–1250112. doi:10.1142/S0219498812501034

[5] M. Afkhami, M. Farrokhi D.G. and K. Khashyarmanesh, Planar, outerplanar and ring graph cozero-divisor graphs, Ars Combin. 131 (2017) 397–406.

[6] M. Afkhami, K. Khashyarmanesh and Kh. Nafar, Generalized Cayley graphs associated to commutative rings, Linear Algebra Appl. 437 (2012) 1040–1049. doi:10.1016/j.laa.2012.03.017

[7] S. Akbari, H.R. Maimani and S. Yassemi, When a zero-divisor graph is planar or a complete r-partite graph, J. Algebra 270 (2003) 169–180. doi:10.1016/S0021-8693(03)00370-3

[8] A. Alilou, J. Amjadi and S.M. Sheikholeslami, A new graph associated to a commutative ring, Discrete Math. Algorithm. Appl. 8 (2016) 1650029–16500041. doi:abs/10.1142/S1793830916500294

[9] D.D. Anderson and M. Naseer, Beck’s coloring of a commutative ring, J. Algebra 159 (1993) 500–514. doi:10.1006/jabr.1993.1171

[10] D.F. Anderson and A. Badawi, On the zero-divisor graph of a ring, Comm. Algebra 36 (2008) 3073–3092. doi:10.1080/00927870802110888

[11] D.F. Anderson and P.S. Livingston, The zero-divisor graph of a commutative ring, J. Algebra 217 (1999) 434–447. doi:10.1006/jabr.1998.7840

[12] A. Azimi, A. Erfanian and M. Farrokhi D.G., The Jacobson graph of commutative rings, J. Algebra Appl. 12 (2013) 1250179–1250197. doi:10.1142/S0219498812501794

[13] I. Beck, Coloring of commutative rings, J. Algebra 116 (1998) 208–226. doi:10.1016/0021-8693(88)90202-5

[14] J.A. Bondy and U.S.R. Murty, Graph Theory with Applications (American Elsevier, New York, 1976).

[15] M. Ghebleh and M. Khatirinejad, Planarity of iterated line graphs, Discrete Math. 308 (2008) 144–147. doi:10.1016/j.disc.2007.04.003

[16] H. Lin, W. Yangb, H. Zhanga and J. Shua, Outerplanarity of line graphs and iterated line graphs, Appl. Math. Lett. 24 (2011) 1214–1217. doi:10.1016/j.aml.2011.02.011

[17] A.V. Kelarev, Directed graphs and nilpotent rings, J. Austral. Math. Soc. 65 (1998) 326–332. doi:10.1017/S1446788700035916

[18] A.V. Kelarev, On undirected Cayley graphs, Australasian J. Combinatorics 25 (2002) 73–78.

[19] A.V. Kelarev, Ring Constructions and Applications (World Scientific, River Edge, NJ, 2002).

[20] A.V. Kelarev, Labelled Cayley graphs and minimal automata, Australasian J. Combinatorics 30 (2004) 95–101.

[21] A.V. Kelarev, On Cayley graphs of inverse semigroups, Semigroup Forum 72 (2006) 411–418. doi:10.1007/s00233-005-0526-9

[22] A.V. Kelarev and C.E. Praeger, On transitive Cayley graphs of groups and semigroups, European J. Combinatorics 24 (2003) 59–72. doi:10.1016/S0195-6698(02)00120-8

[23] A.V. Kelarev and S.J. Quinn, A combinatorial property and power graphs of groups, Contrib. General Algebra 12 (2000) 229–235.

[24] A.V. Kelarev and S.J. Quinn, Directed graphs and combinatorial properties of semigroups, J. Algebra 251 (2002) 16–26. doi:10.1006/jabr.2001.9128

[25] A.V. Kelarev, J. Ryan and J. Yearwood, Cayley graphs as classifiers for data mining: the influence of asymmetries, Discrete Math. 309 (2009) 5360–5369. doi:10.1016/j.disc.2008.11.030

[26] J. Sedláćek, Some properties of interchange graphs, in: Theory of Graphs and its Applications (Proceedings of the Symposium, Smolenice,1963), Publishing House of the Czechoslovak Academy of Sciences (Prague, 1964) 145–150.

Journal Information


Mathematical Citation Quotient (MCQ) 2017: 0.08

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 60 60 51
PDF Downloads 57 57 49